Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 3, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 13, 2006, 3:21 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2006, 3:21 AM MST (10:21 UTC)
- Expired
- Jan 13, 2006, 11:25 PM MST
- In force
- 20 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 131021 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 321 AM MST FRI JAN 13 2006 .HIGH PRESSURE OVER WESTERN WYOMING AND EASTERN IDAHO WILL COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA TO CREATE VERY STRONG WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY AND TONIGHT. MTZ065-131800- /O.UPG.KBYZ.WI.Y.0002.000000T0000Z-060114T0100Z/ /O.NEW.KBYZ.HW.W.0003.060113T1021Z-060114T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 321 AM MST FRI JAN 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL OCCUR ALONG THE UPPER YELLOWSTONE RIVER VALLEY NEAR LIVINGSTON TODAY AND TONIGHT. THE STRONGEST PERIOD OF WINDS ARE EXPECTED FROM LATE THIS MORNING THROUGH JUST AFTER SUNSET THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90. TRAVELERS SHOULD USE EXTRA CAUTION. $$ MTZ066-131800- /O.UPG.KBYZ.WI.Y.0002.000000T0000Z-060114T0100Z/ /O.NEW.KBYZ.HW.W.0003.060113T1021Z-060114T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 321 AM MST FRI JAN 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL OCCUR TODAY AND TONIGHT FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS MORNING THROUGH JUST AFTER SUNSET THIS EVENING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
3 follow-up statements
000 WWUS75 KBYZ 131621 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 921 AM MST FRI JAN 13 2006 .HIGH PRESSURE OVER WESTERN WYOMING AND EASTERN IDAHO WILL COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA TO CREATE VERY STRONG WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS THROUGH THIS AFTERNOON AND EVENING. MTZ065-140000- /O.CON.KBYZ.HW.W.0003.000000T0000Z-060114T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 921 AM MST FRI JAN 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL OCCUR ALONG THE UPPER YELLOWSTONE RIVER VALLEY NEAR LIVINGSTON TODAY AND TONIGHT. THE STRONGEST PERIOD OF WINDS ARE EXPECTED FROM AROUND NOON THROUGH EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90. TRAVELERS SHOULD USE EXTRA CAUTION. $$ MTZ066-140000- /O.CON.KBYZ.HW.W.0003.000000T0000Z-060114T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 921 AM MST FRI JAN 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL OCCUR TODAY AND TONIGHT FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE STRONGEST WINDS ARE EXPECTED FROM AROUND NOON THROUGH EARLY THIS EVENING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HOOLEY
000 WWUS75 KBYZ 132203 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 303 PM MST FRI JAN 13 2006 .HIGH PRESSURE OVER WESTERN WYOMING AND EASTERN IDAHO WILL COMBINE WITH LOWER PRESSURES OVER CENTRAL MONTANA TO CREATE VERY STRONG WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS THROUGH LATE THIS EVENING. MTZ065-140700- /O.CON.KBYZ.HW.W.0003.000000T0000Z-060114T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 303 PM MST FRI JAN 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ALONG THE UPPER YELLOWSTONE RIVER VALLEY NEAR LIVINGSTON THIS EVENING. WINDS WILL BEGIN DIMINISHING THIS EVENING AS PRESSURE GRADIENTS SLOWLY WEAKEN. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 90. TRAVELERS SHOULD USE EXTRA CAUTION. $$ MTZ066-140700- /O.CON.KBYZ.HW.W.0003.000000T0000Z-060114T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 303 PM MST FRI JAN 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL CONTINUE THROUGH THE EVENING HOURS. STRONG PRESSURE GRADIENTS WILL BEGIN WEAKENING BY LATE EVENING WHICH WILL ALLOW WINDS TO SLOWLY DIMINISH. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 140625 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1125 PM MST FRI JAN 13 2006 MTZ065-066-140730- /O.CAN.KBYZ.HW.W.0003.000000T0000Z-060114T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1125 PM MST FRI JAN 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW WARNING CRITERIA THIS EVENING. THE STRONG PRESSURE GRADIENT RESPONSIBLE FOR THE HIGH WINDS IS WEAKENING...THUS THE HIGH WIND WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 13, 3:02 AM MST, 19 minutes earlier.
Area forecast discussion, Jan 13, 3:02 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
302 AM MST FRI JAN 13 2006
.SHORT TERM...VALID FOR TDY AND SAT...
WINDS IN LIVINGSTON AND NYE AGAIN THE MAIN CONCERN FOR THE SHORT
TERM WITH NYE ALREADY GUSTING ABOVE 58 MPH AND LIVINGSTON SEEING
SUSTAINED WINDS ABOVE 40 MPH...WHICH ARE BOTH ADVISORY CRITERIA
WINDS. GRADIENT ONLY BEGINNING TO STRENGTHEN AND 700MB WINDS
EXPECTED TO INCREASE FROM CURRENT 40KTS TO 60KTS BY EARLY THIS
AFTERNOON. WILL GO AHEAD AND UPGRADE ADVISORY TO WARNING FOR TODAY
AND EXTEND TIMING OF HIGHLIGHT TO MIDNIGHT AS STABILITY AND STRONG
MID LEVEL WINDS PERSIST THROUGH THAT TIME FRAME. AIR MASS
DESTABILIZES AFTER MIDNIGHT WITH POTENTIAL FOR ADVISORY WINDS
CONTINUING THROUGH 6AM OR SO SATURDAY AND WILL WORD THE ZONES TO
ACCOUNT FOR THIS.
REMAINDER OF THE AREA IN FOR MILD AND BREEZY WEATHER AGAIN TODAY
AND TOMORROW AS UPPER RIDGE BUILDS OVER MONTANA. MADE VERY FEW
ADJUSTMENTS TO THE PREVIOUS FORECAST TEMPERATURES OR WINDS AS
THEY HAD A GOOD HANDLE ON THE SITUATION FOR BOTH TODAY AND
SATURDAY. UPPER RIDGE BEGINS TO MOVE OFF TO THE EAST LATE
SATURDAY WITH MOIST SOUTHWEST FLOW ALOFT MOVING INTO THE WESTERN
ZONES BY EARLY EVENING SATURDAY. HAVE INCREASED POPS TO LIKELY
FOR THE BEARTOOTHS SATURDAY NIGHT AND LEFT CHANCE POPS FROM WEST
OF BILLINGS ALONE. PRECIPITATION TYPE IN THE LOWER ELEVATIONS
SHOULD BE EITHER RAIN OR SNOW WITH MODEL SOUNDINGS AT THIS TIME
INDICATING THAT FREEZING RAIN SHOULD BE LIMITED TO AN AREA NORTH
OF THE CWA. MACZKO
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
PROGRESSIVE WEATHER PATTERN THROUGH THE PERIOD WITH THE THREAT OF
BITTER COLD AIR BEING FORESTALLED ANOTHER WEEK. SUNDAY WILL SEE AN
AREA OF TROUGHINESS OVER MONTANA AND WYOMING THAT IS NOT
PARTICULARLY DYNAMIC WITH MAIN SURFACE LOW PRESSURE SYSTEM WELL TO
THE SOUTH OF THE REGION. DOES LOOK COOL WITH THE POTENTIAL FOR
SHOWER ACTIVITY BUT THE SURFACE PATTERN LOOKS TO HAVE WESTERLY
WINDS SO NOT A BIG CONCERN FOR ORGANIZED UPSLOPE AND SIGNIFICANT
PRECIPITATION. MONDAY WILL BE A TRANSITION TO A DRIER AIRMASS WITH
AN INCREASE IN DOWNSLOPE PRESSURE GRADIENTS AS AN UPPER LEVEL
RIDGE MOVES INTO THE PACIFIC NORTHWEST. THIS RIDGE BREAKS DOWN AS
IT MOVES INTO MONTANA AND ALBERTA AS A STRONG JET STREAM BECOMES
RESIDENT OVER THE PACIFIC NORTHWEST. THIS SETS UP A PERIOD OF
MOIST OROGRAPHIC FLOW AND WINDY CONDITIONS FOR SOUTHERN MONTANA
AND NORTH CENTRAL WYOMING AND MILD TEMPERATURES. THIS PERSISTS FOR
MONDAY NIGHT THROUGH MIDDAY WEDNESDAY WHEN A WAVE MOVING INTO THE
WEST COAST CAUSES ENOUGH PRESSURE FALLS OVER IDAHO AND WYOMING TO
SHUT DOWN THE PRESSURE GRADIENTS. AGAIN A WEAK PERIOD OF
TROUGHINESS IMPACTS THE AREA WEDNESDAY NIGHT AND THURSDAY THOUGH
THE SURFACE WAVE IS PROGGED TO TAKE A FURTHER NORTH TRACK WHICH
ALLOWS FOR A BIT MORE UPSLOPE POTENTIAL. THURSDAY IS GETTING
BEYOND HIGH CONFIDENCE WITH SUCH AN ACTIVE PATTERN BUT STILL LOOKS
LIKE A COOL DOWN WITH SHOWER POTENTIAL. BEHIND THIS SYSTEM...A
STRONG RIDGE IS NOT EXPECTED SO FRIDAY MAY STAY COOLER WITH
ANOTHER ROUND OF DOWNSLOPE WINDS SETTING UP WITH OROGRAPHIC
MOUNTAIN PRECIP. BORSUM
&&
.AVIATION...
CLOUDS WILL BE ON THE INCREASE LATER TODAY OVER SOUTHWEST MONTANA
AS ANOTHER STORM SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS
SYSTEM WILL INCREASE PRESSURE GRADIENTS OVER THE AREA AND WINDS
WILL BECOME STRONG IN FAVORED AREAS IN THE CRAZY...ABSAROKA AND
BEARTOOTH MOUNTAINS. VFR CONDITIONS ARE EXPECTED THROUGH THE DAY
THOUGH SOME MOUNTAIN OBSCURATION MAY DEVELOP OVER SOUTHWEST
MONTANA THIS EVENING. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SAT SUN MON TUE WED THU
-------------------------------------------------------
BIL 048 033/051 030/041 024/037 021/037 023/039 021/034
0/N 00/B 04/O 42/J 00/B 00/B 02/S
LVM 049 034/053 030/040 021/035 018/039 020/039 025/032
0/N 00/N 46/O 42/J 20/N 00/B 12/S
HDN 046 026/053 028/041 021/037 019/038 021/038 017/035
0/B 00/B 04/O 42/J 00/B 00/B 02/S
MLS 045 025/048 025/038 019/034 015/034 017/036 016/031
0/B 00/B 04/S 41/B 00/B 00/B 00/B
4BQ 048 030/055 030/041 016/036 016/036 018/038 016/034
0/B 00/B 04/O 62/J 00/B 00/B 02/S
BHK 042 022/046 022/035 019/032 014/034 016/036 016/026
0/B 00/B 04/S 52/J 00/B 00/B 00/B
SHR 052 023/053 029/039 017/031 013/040 022/041 015/034
0/N 00/B 05/S 62/J 00/B 20/B 02/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR
ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 13, 3:21 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 321 AM MST FRI JAN 13 2006 MTZ028>042-056>058-063-064-067-068-WYZ098-099-141030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER... JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...COOKE CITY...BURGESS JCT...SHERIDAN 321 AM MST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ065-066-141030- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 321 AM MST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFNPWBYZ /WWUS75 KBYZ/ .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL OCCUR ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.